Try it
Radiology · Radiotherapy: radiation recall
Sample itemA woman who completed breast radiotherapy months ago develops erythema and desquamation confined to the old treatment field soon after starting doxorubicin chemotherapy. What is this called?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
D. Radiation recall dermatitis
Radiation recall is an inflammatory reaction in a previously irradiated area triggered by certain drugs such as anthracyclines and taxanes, appearing after the radiotherapy has finished. It usually settles after stopping the drug and with supportive care.
Option by option
A. Late fibrosis
Fibrosis is a slow progressive late change and not an acute erythema.
B. Acute radiation dermatitis
Acute dermatitis occurs during or just after the treatment course.
C. Contact allergy to the dressing
A dressing allergy would not map precisely to the radiation field.
D. Radiation recall dermatitis (correct)
Correct. A drug-triggered reaction limited to the old field is radiation recall.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Radiology questions
- NeuroimagingWhat is the first investigation of choice in suspected acute subarachnoid haemorrhage?
- Cardiac imagingA 'boot-shaped' heart (coeur en sabot) on a chest radiograph is typical of:
- Musculoskeletal imagingA 'bamboo spine' on a plain radiograph is characteristic of:
- Paediatric radiologyThe 'double bubble' sign on an abdominal radiograph of a newborn suggests: